Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 33, NWS Salt Lake City, UT

September 9, 2007

NWS Salt Lake City, UT issued this red flag warning at Sep 9, 2007, 4:55 AM MDT. It took effect at Sep 9, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 4:55 AM MDT (10:55 UTC)
In effect from
Sep 9, 2007, 12:00 PM MDT
Expired
Sep 9, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 091055
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 AM MDT SUN SEP 9 2007

UTZ420-426-091900-
/O.UPG.KSLC.FW.A.0029.070909T1800Z-070910T0300Z/
/O.NEW.KSLC.FW.W.0033.070909T1800Z-070910T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAINS NORTH OF I80-
455 AM MDT SUN SEP 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES ZONES 420 AND 426...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 420 AND 426. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

A COLD FRONT WILL MOVE INTO NORTHERN UTAH EARLY THIS AFTERNOON.
SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT EARLY THIS 
MORNING...THEN SWITCH TO THE NORTHWEST AND REMAIN STRONG
INTO THE EVENING. THE COMBINATION OF WINDS AND LOW RELATIVE
HUMIDITIES WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-091900-
/O.UPG.KSLC.FW.A.0029.070909T1800Z-070910T0300Z/
/O.NEW.KSLC.FW.W.0033.070909T1800Z-070910T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
455 AM MDT SUN SEP 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES ZONE 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONE 434. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

A COLD FRONT WILL PRESS SOUTH INTO CENTRAL UTAH LATER THIS
AFTERNOON. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT
...THEN SWITCH TO THE NORTHWEST AND REMAIN STRONG INTO THIS
EVENING. THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITIES
WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ431-432-445-446-091900-
/O.UPG.KSLC.FW.A.0029.070909T1800Z-070910T0300Z/
/O.NEW.KSLC.FW.W.0033.070909T1800Z-070910T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
455 AM MDT SUN SEP 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES ZONES 431...432...445 AND 446...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WIND AND LOW HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 431...432...445 AND 446. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL PRESS SOUTH INTO CENTRAL UTAH LATER THIS
AFTERNOON. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT
...THEN SWITCH TO THE NORTHWEST AND REMAIN STRONG INTO THIS
EVENING. THE COMBINATION OF WINDS AND LOW RELATIVE
HUMIDITIES WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 091902
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
102 PM MDT SUN SEP 9 2007

UTZ426-092015-
/O.CAN.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
102 PM MDT SUN SEP 9 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR THE WASATCH MOUNTAINS NORTH OF I-80.

GUSTY NORTHERLY WINDS HAVE DEVELOPED BEHIND THE COLD FRONT THAT
MOVED THROUGH MORNING. HOWEVER...HUMIDITIES VALUES WILL REMAIN
SUFFICIENTLY HIGH AS TO NOT CONTRIBUTE TO HAZARDOUS FIRE WEATHER
CONDITIONS TODAY.

$$

UTZ420-100300-
/O.CON.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
102 PM MDT SUN SEP 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

INCREASINGLY STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS THE
GREAT SALT LAKE DESERT AND MOUNTAINS EARLY THIS AFTERNOON. THESE
WINDS WILL CONTINUE TO STRENGTHEN DURING THE AFTERNOON. THE
COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-100300-
/O.CON.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
102 PM MDT SUN SEP 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT WILL PRESS SOUTH INTO CENTRAL UTAH LATER THIS AFTERNOON.
SOUTHERLY WINDS WILL SWITCH TO THE NORTHWEST AND REMAIN STRONG INTO
THIS EVENING. THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITIES
WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ431-432-445-446-100300-
/O.CON.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
102 PM MDT SUN SEP 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT WILL PRESS SOUTH INTO CENTRAL UTAH LATER THIS AFTERNOON.
SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT...THEN SWITCH TO
THE NORTHWEST AND REMAIN STRONG INTO THIS EVENING. THE COMBINATION
OF WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE SEVERE FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 100258
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
858 PM MDT SUN SEP 9 2007

UTZ420-100400-
/O.EXP.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
858 PM MDT SUN SEP 9 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
CONTINUE TO DIMINISH THIS EVENING...AND HUMIDITY VALUES WILL
CONTINUE TO RISE WITH THE LOSS OF DAYTIME HEATING. AS A RESULT THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 


$$

UTZ434-100400-
/O.EXP.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
858 PM MDT SUN SEP 9 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
CONTINUE TO DIMINISH THIS EVENING...AND HUMIDITY VALUES WILL
CONTINUE TO RISE WITH THE LOSS OF DAYTIME HEATING. AS A RESULT THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

UTZ431-432-445-446-100400-
/O.EXP.KSLC.FW.W.0033.000000T0000Z-070910T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
858 PM MDT SUN SEP 9 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
CONTINUE TO DIMINISH THIS EVENING...AND HUMIDITY VALUES WILL
CONTINUE TO RISE WITH THE LOSS OF DAYTIME HEATING. AS A RESULT THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 9, 3:35 AM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 9, 3:35 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 AM MDT SUN SEP 9 2007

.SYNOPSIS...A DRY COLD FRONT WILL PUSH SOUTH AND ACROSS UTAH TODAY
AND TONIGHT. LIGHT NORTHWEST FLOW ALOFT WILL FOLLOW THE FRONT THROUGH
MID-WEEK.

&&

.DISCUSSION...LIGHT SHOWERS ARE DEVELOPING ALOFT THIS MORNING IN A
MID-LEVEL MOISTURE SURGE AHEAD OF THE TROUGH DEVELOPING SOUTHWARD
TOWARD UTAH. SHOWERS WILL BECOME MORE SURFACE BASED WITH INSOLATION
THIS MORNING...WITH WESTERLY FLOW ADVECTING THE SHOWERS OVER EASTERN
UTAH. MOISTURE VERY LIMITED. NAM12 CONTINUES TO SHOW AN UPPER LOW
DEVELOPING OVER THE UINTA MOUNTAINS BY 18Z MONDAY AND THE GFS HAS
BEEN MORE OPEN WITH THE WAVE MOVE THROUGH THE ROCKIES. A COOLER
AIRMASS WILL BE OVER UTAH FOR EARLY IN THE WEEK BEFORE TEMPERATURES
RECOVER TO ABOVE NORMAL MID TO LATE IN THE WEEK. OCCASIONAL SMOKE
WILL ALSO OCCUR OVER UTAH AS FIRES NORTH AND WEST OF THE STATE
CONTINUE TO BURN THIS WEEK. GFS SHOWS A MOIST SUB-TROPICAL PLUME
MOVE OVER THE EASTERN GREAT BASIN NEXT WEEKEND.

&&

.AVIATION...CALM WINDS AT THE SLC TERMINAL SHOULD RETURN TO THE
SOUTHEAST DRAINAGE BRIEFLY THIS MORNING BEFORE SHIFTING TO THE
WEST LATE THIS MORNING THEN NORTHWEST THIS AFTERNOON. THERE
REMAINS A 20 PERCENT CHANCE THAT THE FRONT WILL MOVE IN EARLIER
THAN 21Z.

&&

.FIRE WEATHER...PACIFIC WEATHER DISTURBANCE MOVING THROUGH THE
NORTHERN ROCKIES TODAY WILL PUSH DRY COLD FRONT THROUGH NORTHERN
UTAH THIS AFTERNOON. THE SURFACE COLD FRONT WILL PRESS SOUTH
THROUGH CENTRAL UTAH LATE SUNDAY AFTERNOON...REACHING SOUTHERN UTAH
BY LATE SUNDAY EVENING. FRONT NOT VERY ACTIVE WITH PRECIPITATION
BUT WILL GENERATE SIGNIFICANT PRE-FRONTAL AND POST-FRONTAL WINDS.
COMBINE THESE WINDS WITH FAIRLY LOW RH VALUES...AND THE
POSSIBILITY OF HAZARDOUS FIRE WEATHER CONDITIONS WILL EXIST.
ALTHOUGH HUMIDITIES MAY NOT STAY BELOW 15 PERCENT FOR VERY
LONG...WINDS WILL REMAIN STRONG FOR A GOOD STRETCH. HENCE...THE
FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
NORTHWEST UTAH...THE NORTHERN MOUNTAINS AND CENTRAL UTAH FOR THIS
AFTERNOON THROUGH THIS EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR UTZ005-
     UTZ007-UTZ012-UTZ015.

WY...NONE.

&&

PUBLIC...GIBSON
FIRE WEATHER...YOUNG
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 8, 6:08 AM MDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
608 AM MDT SAT SEP 8 2007

UTZ001>016-517-518-WYZ021-091300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
608 AM MDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

CLEAR SKIES AND WARM CONDITIONS WILL CONTINUE FOR TODAY. PATCHY
SMOKE FROM DISTANT WILDFIRES WILL BE PRESENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A DRY COLD FRONT WILL MOVE INTO NORTHERN UTAH AND SOUTHWEST WYOMING
SUNDAY. THIS WILL BRING INCREASING WINDS BY AFTERNOON. THE GUSTY
WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE
FIRE WEATHER CONDITIONS. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS
FOR DETAILS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FOR MOUNTAINS
AREAS...WIHC COULD DRIFT INTO THE EASTERN UTAH VALLEYS. LIGHT
WINDS RETURN FOR MONDAY THROUGH MID- WEEK WITH A VERY DRY AIRMASS
REMAINING IN PLACE. HAZY CONDITIONS WILL CONTINUE AS SMOKE FROM
DISTANT WILDFIRES DRIFTS THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.